Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 18, NWS Reno, NV

August 4, 2007Washoe County, Nevada; 7 counties in California

NWS Reno, NV issued this red flag warning at Aug 4, 2007, 3:36 PM PDT for Washoe County, Nevada; 7 counties in California. It took effect at Aug 5, 2007, 10:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 3:36 PM PDT (22:36 UTC)
In effect from
Aug 5, 2007, 10:00 AM PDT
Expired
Aug 5, 2007, 8:46 PM PDT
In force
11 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4381 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS85 KREV 042236
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
336 PM PDT SAT AUG 4 2007

...DRY AND BREEZY CONDITIONS THIS WEEKEND...

.LOW PRESSURE ALONG THE WEST COAST THIS WEEKEND WILL BRING A DRY
SOUTHWEST FLOW ALOFT. AFTERNOON WEST WINDS WILL BE ENHANCED AHEAD
OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS THIS
EVENING AND AGAIN ON SUNDAY. IN ADDITION...SOME ISOLATED DRY
THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEVADA.

MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS
SITUATION.

CAZ270-278-NVZ450-458-051515-
/O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/
/O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
/O.EXT.KREV.FW.W.0017.000000T0000Z-070805T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
336 PM PDT SAT AUG 4 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE
RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL CONTINUE ALONG THE SIERRA FRONT AND
ACROSS THE DESERTS IN EASTERN LASSEN AND NORTHERN WASHOE COUNTIES
THIS EVENING. SPEEDS OF 15-20 MPH WITH GUSTS TO 35 MPH WILL
COMBINE WITH HUMIDITY VALUES OF 5 TO 15 PERCENT TO CREATE CRITICAL
FIRE WEATHER CONDITIONS THROUGH 10 PM THIS EVENING. THE WINDS ARE
EXPECTED TO DIMINISH BY MIDNIGHT.

SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE AGAIN ON SUNDAY
AFTERNOON WITH SPEEDS OF 20 TO 25 MPH AND GUSTS AROUND 40 MPH
EXPECTED BY LATE MORNING. IN ADDITION...HUMIDITY VALUES WILL BE 5
TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER
CONDITIONS ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271-272-051515-
/O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/
/O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0300Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
336 PM PDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE SUNDAY MORNING ACROSS THE
NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE
BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
EXPECTED SUNDAY AND WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO 
20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH
AROUND SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ273-051515-
/O.UPG.KREV.FW.A.0017.070805T1900Z-070806T0300Z/
/O.NEW.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
MONO-EASTERN ALPINE COUNTIES-
336 PM PDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY FOR 
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING ACROSS MONO AND
EASTERN ALPINE COUNTY. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED
WITH GUSTS UP TO 35 MPH. THESE WINDS WILL COINCIDE WITH HUMIDITY
VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR
AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE
WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW
HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ453-051515-
/O.UPG.KREV.FW.A.0017.070805T2100Z-070806T0600Z/
/O.NEW.KREV.FW.W.0018.070805T1900Z-070806T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
336 PM PDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY FOR
STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE LATE SUNDAY AFTERNOON ACROSS THE
WESTERN NEVADA BASIN AND RANGE. WIND SPEEDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE
WITH AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. WINDS ARE
EXPECTED TO SHIFT TO THE NORTHWEST DURING THE EVENING HOURS BEFORE
DIMINISHING. IN ADDITION...ENOUGH MOISTURE WILL BE PRESENT FOR
ISOLATED DRY THUNDERSTORMS FROM LATE MORNING THROUGH THE
AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY WINDS...LOW HUMIDITY
AND ISOLATED DRY THUNDERSTORMS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ459-051515-
/O.NEW.KREV.FW.W.0018.070805T1900Z-070806T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
336 PM PDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY FOR 
STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS WILL INCREASE LATE SUNDAY AFTERNOON ACROSS MINERAL
AND SOUTHERN LYON COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE WITH
AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. IN ADDITION...ENOUGH
MOISTURE WILL BE PRESENT FOR ISOLATED DRY THUNDERSTORMS FROM LATE
MORNING THROUGH THE AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY
WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$


HTTP://WEATHER.GOV/RENO/FIRE
5 follow-up statements
000 
WWUS85 KREV 050510
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
1010 PM PDT SAT AUG 4 2007

...DRY AND BREEZY CONDITIONS AGAIN ON SUNDAY...

.LOW PRESSURE ALONG THE WEST COAST THIS WEEKEND WILL BRING A DRY
SOUTHWEST FLOW ALOFT. AFTERNOON WEST WINDS WILL BE ENHANCED AHEAD
OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS AGAIN
ON SUNDAY. IN ADDITION...SOME ISOLATED DRY THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN NEVADA.

MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS
SITUATION.

CAZ270-278-NVZ450-458-051530-
/O.EXP.KREV.FW.W.0017.000000T0000Z-070805T0500Z/
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
1010 PM PDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY.

WINDS WILL GENERALLY DIMINISH OVERNIGHT WITH THE EXCEPTION OF
NORMALLY PRONE RIDGE TOPS.

SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE AGAIN ON SUNDAY
WITH SPEEDS OF 20 TO 25 MPH AND GUSTS AROUND 40 MPH EXPECTED BY
LATE MORNING. IN ADDITION...HUMIDITY VALUES WILL BE 5 TO 15
PERCENT DURING THE DAY CREATING CRITICAL FIRE WEATHER CONDITIONS
ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271-272-051530-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
1010 PM PDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE SUNDAY MORNING ACROSS THE
NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE
BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
EXPECTED SUNDAY AND WILL COINCIDE WITH HUMIDITY VALUES OF 10 TO
20 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH
AROUND SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ273-051530-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
MONO-EASTERN ALPINE COUNTIES-
1010 PM PDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY. 

SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING ACROSS MONO AND
EASTERN ALPINE COUNTY. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED
WITH GUSTS UP TO 35 MPH. THESE WINDS WILL COINCIDE WITH HUMIDITY
VALUES OF 5 TO 15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR
AND NORTH OF MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE
WEST WALKER RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW
HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ453-459-051530-
/O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
1010 PM PDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PDT
SUNDAY. 

SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING ACROSS MINERAL
AND SOUTHERN LYON COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH ARE EXPECTED DURING THE DAY AND WILL COINCIDE WITH
AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. IN ADDITION...ENOUGH
MOISTURE WILL BE PRESENT FOR ISOLATED DRY THUNDERSTORMS FROM LATE
MORNING THROUGH THE AFTERNOON. THE POTENTIAL COMBINATION OF GUSTY
WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$
CS

HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 051319
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
619 AM PDT SUN AUG 5 2007

...DRY AND BREEZY CONDITIONS TODAY...

.LOW PRESSURE WILL MOVE OVER THE SIERRA AND NORTHWEST NEVADA
TODAY. AFTERNOON SOUTHWEST TO WEST WINDS WILL BE ENHANCED AHEAD
OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS.
ISOLATED DRY THUNDERSTORMS ARE FORECAST FOR PORTIONS OF WESTERN
NEVADA TODAY.

MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS
SITUATION.

CAZ270-278-NVZ450-458-052300-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
619 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE THIS MORNING WITH
SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY VALUES
WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL FIRE
WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL EFFECT
NORTHERN WASHOE COUNTY THROUGH EARLY THIS AFTERNOON.

$$

CAZ271-272-052300-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
619 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING ACROSS THE
NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE
BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION
OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET.

$$

CAZ273-052300-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
MONO-EASTERN ALPINE COUNTIES-
619 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND
EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO 15
PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF MONO
LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER RIVER
CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

$$

NVZ453-459-052300-
/O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
619 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL AND
SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND SPEEDS
OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH
AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. ISOLATED DRY
THUNDERSTORMS FROM LATE MORNING THROUGH THE EARLY AFTERNOON WILL
EFFECT PERSHING COUNTY. THE POTENTIAL COMBINATION OF GUSTY
WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

$$

HTTP://WEATHER.GOV/RENO/FIRE

BRONG
000 
WWUS85 KREV 051630
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
930 AM PDT SUN AUG 5 2007

...DRY AND BREEZY CONDITIONS TODAY...

.LOW PRESSURE WILL MOVE OVER THE SIERRA AND NORTHWEST NEVADA
TODAY. AFTERNOON SOUTHWEST TO WEST WINDS WILL BE ENHANCED AHEAD
OF A COLD FRONT BRINGING CRITICAL FIRE WEATHER CONDITIONS.
ISOLATED DRY THUNDERSTORMS ARE FORECAST FOR PORTIONS OF WESTERN
NEVADA TODAY.

MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...FOR UPDATES ON THIS
SITUATION.

CAZ270-278-NVZ450-458-060030-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
930 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS ARE FORECAST TO INCREASE THIS MORNING
WITH SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY
VALUES WILL BE 5 TO 15 PERCENT DURING THE DAY CREATING CRITICAL
FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL EFFECT
NORTHERN WASHOE COUNTY THROUGH EARLY THIS AFTERNOON.

$$

CAZ271-272-060030-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0300Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
930 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING ACROSS THE
NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE
BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE
COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET.

$$

CAZ273-060030-
/O.CON.KREV.FW.W.0018.070805T1700Z-070806T0500Z/
MONO-EASTERN ALPINE COUNTIES-
930 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND
EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO
15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF
MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER
RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

$$

NVZ453-459-060030-
/O.CON.KREV.FW.W.0018.070805T1900Z-070806T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
930 AM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL
AND SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH
AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. THE POTENTIAL
COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 052125
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
225 PM PDT SUN AUG 5 2007

CAZ270-278-NVZ450-458-060500-
/O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
225 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THIS EVENING WITH
SPEEDS OF 15 TO 25 MPH AND GUSTS AROUND 40 MPH. HUMIDITY VALUES
WILL REMAIN 5 TO 15 PERCENT CREATING CRITICAL FIRE WEATHER
CONDITIONS THROUGH SUNSET. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH AFTER SUNSET WITH SLOWLY RISING HUMIDITY VALUES.

$$

CAZ271-272-060300-
/O.CON.KREV.FW.W.0018.000000T0000Z-070806T0300Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
225 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS WILL CONTINUE THIS EVENING ACROSS THE
NORTHERN SIERRA FROM WESTERN LASSEN COUNTY SOUTH TO THE TAHOE
BASIN. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
COINCIDE WITH HUMIDITY VALUES OF 10 TO 20 PERCENT. THE COMBINATION
OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS BEFORE WINDS DIMINISH AROUND SUNSET AND HUMIDITY SLOWLY
RISES.

$$

CAZ273-060500-
/O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/
MONO-EASTERN ALPINE COUNTIES-
225 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MONO AND
EASTERN ALPINE COUNTIES. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS
UP TO 35 MPH WILL COINCIDE WITH HUMIDITY VALUES OF 5 TO
15 PERCENT. THE STRONGEST WINDS ARE EXPECTED NEAR AND NORTH OF
MONO LAKE...WITH GUSTS OF 40 TO 45 MPH LIKELY IN THE WEST WALKER
RIVER CANYON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

$$

NVZ453-459-060500-
/O.CON.KREV.FW.W.0018.000000T0000Z-070806T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
225 PM PDT SUN AUG 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING ACROSS MINERAL
AND SOUTHERN LYON COUNTIES NORTHWARD TO PERSHING COUNTY. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COINCIDE WITH
AFTERNOON HUMIDITY VALUES OF 5 TO 10 PERCENT. THE POTENTIAL
COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 060346
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
846 PM PDT SUN AUG 5 2007

CAZ270-273-278-NVZ450-453-458-459-060500-
/O.CAN.KREV.FW.W.0018.000000T0000Z-070806T0500Z/
SURPRISE VALLEY CALIFORNIA-MONO-EASTERN ALPINE COUNTIES-
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
MINERAL AND SOUTHERN LYON COUNTIES-
846 PM PDT SUN AUG 5 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE RED FLAG
WARNING WHICH WAS IN EFFECT FOR MUCH OF WESTERN NEVADA AND PARTS
OF EASTERN CALIFORNIA.

RELATIVE HUMIDITIES ARE INCREASING AND WINDS ARE EXPECTED TO
CONTINUE SUBSIDING THIS EVENING WITH GUSTS AT MOST LOCATIONS BELOW
30 MPH.

$$
CS

HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:11 PM PDT, 25 minutes earlier.

Area forecast discussion, Aug 4, 3:11 PM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT SAT AUG 4 2007

.SHORT TERM...
STRONG GUSTY WINDS AND DRY CONDITIONS ALONG THE SIERRA FRONT WILL
CONTINUE INTO THIS EVENING...DYING OFF TONIGHT. WINDS WILL AGAIN
INCREASE TOMORROW MORNING...PROMPTING ANOTHER RED FLAG WARNING FOR
TOMORROW. SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS.

UPPER LOW OFF THE CA COAST WILL MERGE INTO THE MAIN POLAR FLOW AS A
STRONG SHORTWAVE TROUGH...MOVING ONSHORE INTO NORTHERN CA OVERNIGHT
TONIGHT. AS THE SHORTWAVE MOVES CLOSER TO THE WESTERN GREAT
BASIN...PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY IN RESPONSE.
THIS WILL CAUSE US HAVE ANOTHER DAY OF STRONG GUSTY WEST TO
SOUTHWEST WINDS...WITH GUSTS NEAR 35 MPH AND STRONGER GUSTS ALONG
RIDGE TOPS AND WIND PRONE AREAS.

THIS POTENT SHORTWAVE IS EXPECTED TO HAVE SOME IMPRESSIVE DYNAMICS
ALOFT AS IT APPROACHES THE AREA...INCLUDING A VERY STRONG JET STREAK
FOR THIS TIME OF YEAR AROUND 95 KTS AND GOOD COLD AIR ADVECTION
ALOFT THAT WILL STEEPEN LAPSE RATES ACROSS THE AREA. ISOLATED ELEVATED
CONVECTION WILL BEGIN AROUND MIDDAY TOMORROW...MAINLY TO THE EAST OF
RENO. STORMS WILL HAVE VERY FAST CELL MOVEMENT...PUSHING
NORTHEASTWARD. GIVEN THE DRY ENVIRONMENT AND FAST STORM
MOVEMENT...ANY CELLS THAT DEVELOP TOMORROW SHOULD BE DRY AND CAPABLE
OF PRODUCING LOCALIZED SEVERE DOWNBURST WINDS. ISOLATED DRY
THUNDERSTORM COVERAGE WILL SPREAD EASTWARD THROUGH THE DAY AS THE
SHORTWAVE MOVES ACROSS THE AREA. BY TOMORROW EVENING...STORM
ACTIVITY WILL PUSH NORTHEAST OF THE AREA...LEAVING MOSTLY CLEAR
SKIES AND DRY AIR ALOFT. GUSTY GRADIENT WINDS WILL BEGIN TO WEAKEN
AFTER THE WAVE MOVES UP INTO IDAHO.

ON A POSITIVE NOTE...TEMPERATURES OVER THE NEXT COUPLE DAYS WILL BE
QUITE PLEASANT...ACTUALLY DROPPING BELOW NORMAL FOR A CHANGE FOR
HIGHS...MID-UPPER 80S EXPECTED ACROSS THE DESERT VALLEYS AND 70S IN
THE HIGH SIERRA. LOWS WILL BE A BIT ON THE COOLER SIDE... WHICH WILL
BE MOST NOTICEABLE MONDAY AND TUESDAY FOR EARLY MORNING COMMUTERS.
HOON

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
NO MAJOR CHANGES IN THE EXTENDED.  AS WITH PREVIOUS RUNS THE MEDIUM
RANGE MODELS ARE SHOWING A STRONG RIDGE OVER THE SERN CONUS ON
WEDNESDAY.  THEY ALSO PROG THIS RIDGE TO STRENGTHEN AND RETROGRADE
INTO THE CNTRL PLAINS FRIDAY AND SATURDAY.  THIS BLOCKING RIDGE WILL
KEEP A WEAK TROUGH OVER THE WEST COAST THROUGH THE PERIOD.  WEAK
WSWLY FLOW ALOFT WILL GIVE THE NRN SIERRA AND NWRN NEVADA DRY
CONDITIONS WEDNESDAY THROUGH FRIDAY.

THE RIDGE SHOULD MOVE WEST TO THE PLAINS ON SATURDAY AND THIS WILL
HELP TO AMPLIFY THE FLOW OVER THE WRN CONUS.  THE UPPER FLOW WILL
BACK TO MORE SWLY AS A RESULT.  THE GRADIENT BETWEEN THE WRN TROUGH
AND THE RIDGE TO THE EAST WILL TIGHTEN AND THIS WILL CAUSE WIND
SPEEDS TO INCREASE OVER THE KREV CWFA ON SATURDAY.  DAYTIME TEMPS ON
WEDNESDAY WILL BE A FEW DEGREES BELOW NORMAL. TEMPERATURES HOWEVER
WILL INCREASE TO NEAR NORMAL LEVELS BY FRIDAY AND SATURDAY.  OHARA

&&

.AVIATION...
VFR CONDITIONS THROUGH SUNDAY.  GUSTY WINDS ARE POSSIBLE THIS AFTN
AND EVENING FROM 20Z THRU 03Z.  OHARA

&&

.FIRE WEATHER...
UPPER LOW OFF THE BAY AREA WILL GET PICKED UP AND PUSHED THROUGH THE
AREA BY SUN AFTERNOON. SO FAR...WINDS HAVE INCREASED BUT NOT BLOWING
QUITE AS STRONG AS EXPECTED. SUSPECT THAT THE EAST SFC GRADIENT FROM
THE UPPER LOW IS FIGHTING THE PREVAILING SW FLOW ALOFT. STILL
GETTING WINDS RIGHT AROUND RED FLAG CRITERIA IN AREAS WITH THE
WARNING AND AS SFC GRADIENT BECOMES WEST LATE...EXPECT A FURTHER
INCREASE IN WINDS. HAVE EXTENDED THE WARNING THROUGH 10 PM...AS A
FEW WINDY SITES DID NOT DECOUPLE UNTIL ABOUT THAT TIME LAST NIGHT.

TONIGHT AS THE UPPER LOW MOVES THROUGH...WINDS WILL INCREASE FURTHER
ON THE RIDGES. STILL EXPECT THE DECOUPLING TO HOLD TONIGHT...BUT THE
RADIATION INVERSION THAT DOES FORM SHOULD BE WEAK. ALSO EXPECT
HORRIBLE HUMIDITY RECOVERY MID-SLOPES WITH A FEW SITES LIKELY TO
REMAIN BELOW 15% WITH OTHERS 20-30% EXCEPT THE COLDEST VALLEYS.

WITH A WEAK INVERSION...STRONGER GRADIENT AT THE SFC AND
ALOFT...EXPECT WINDS TO INCREASE EARLY TOMORROW. HAVE STARTED THE
WARNING AT 10 AM AS A RESULT...BUT WOULD NOT BE SURPRISED FOR
FAVORED WINDY LOCATIONS (WALKER...GALENA...ETC) TO BE HITTING
CRITERIA BY 8 AM. WINDS SHOULD BE STRONGER TOMORROW IN THE DESERTS
WITH SUSTAINED WINDS 20-25 MPH AND GUSTS AROUND 40 MPH. EXPECT
INCREASED WINDS IN 271/272 AS WELL WHICH NORMALLY DONT BLOW AS HARD
AS THE DESERTS WITH GUSTS TO 35 MPH EXPECTED.

FINAL ISSUE IS POTENTIAL FOR DRY LIGHTNING ACROSS WESTERN NEVADA
SUNDAY. INSTABILITY IS NOT THAT GREAT...BUT DYNAMICS FROM
APPROACHING LOW ARE VERY IMPRESSIVE AND WILL BRING IN JUST ENOUGH
MID-LEVEL MOISTURE FOR SOME ISOLATED DRY THUNDERSTORMS. WOULD NOT BE
SURPRISED TO SEE MORE SCATTERED COVERAGE AS MODELS (AND WE
FORECASTERS) CAN UNDERESTIMATE WHAT THESE NEG TILT SYSTEMS CAN DO IN
SOMEWHAT DRY ENVIRONMENTS LIKE THIS. HOWEVER...NOT ENOUGH CONFIDENCE
IN THIS IDEA AND WILL KEEP ISOLD AND MENTION IN THE WARNING FOR
ZONES 453/459. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR NVZ450-458.

     RED FLAG WARNING FROM 10 AM TO 10 PM PDT SUNDAY FOR NVZ450-458.

     LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NVZ002-004.

     RED FLAG WARNING FROM 12 PM TO 10 PM PDT SUNDAY FOR NVZ453-459.

CA...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ270-278.

     RED FLAG WARNING FROM 10 AM TO 10 PM PDT SUNDAY FOR CAZ270-273-
     278.

     LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ071-072.

     RED FLAG WARNING FROM 10 AM TO 8 PM PDT SUNDAY FOR CAZ271-272.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.